MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. MODIFIED ONFLEX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. MODIFIED ONFLEX; SURGICAL MESH
Catalog Number 0115611
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Hernia (2240)
Date of Event 01/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided we are unable to determine to what extent, if any the modified onflex mesh may have caused or contributed to the patient's post operative course.The issue was corrected during the revision procedure and there has been no additional issues reported.At this time no conclusion can be made.Regarding recurrence the warning section of the instructions-for-use states, "to prevent recurrences when repairing hernias, the mesh should be large enough to provide sufficient overlap beyond the margins of the defect.If fixation is used, careful attention to mesh fixation placement and spacing will help prevent excessive tension or gap formation between the mesh and fascial tissue." a review of the manufacturing records was performed and found that the lot was manufactured to specification.Should additional information be obtained, a supplemental emdr will be submitted.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that on (b)(6) 2018 the patient underwent the repair of a bilateral inguinal hernia (direct).The surgeon reports the procedure was ¿perfectly adequate¿ and ¿felt the mesh was placed well.¿ as reported the next day the patient underwent a revision procedure for the left sided repair.It is reported that the "medial inferior quadrant was ¿folded¿ allowing sac under mesh to direct defect.This was corrected, and mesh left in situ.".

Brand Name
MODIFIED ONFLEX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7754425
Report Number1213643-2018-02624
Device Sequence Number1719858
Product Code FTL
UDI-Device Identifier00801741095405
UDI-Public(01)00801741095405
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K142706
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2018
Device Catalogue Number0115611
Device Lot NumberHUZK0136
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2018
Initial Report FDA Received Date08/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR